KXIP vs KKR Live Score

"We have seen cases increase dramatically overnight in IL and know at least one person in IN has reported severe bleeding after using synthetic cannabinoids".

"This bleeding is not expected, at least in such a significant population so quickly", she added. Most of those affected have been in and around Chicago, but officials warned the synthetic marijuana causing these issues could travel around the state. The Department of Health, meanwhile, attempted to shut down the idea that this product- often dubbed fake weed, K2 or spice-was in any way safer than regular marijuana. Synthetic cannabinoids are various manmade chemicals that some people use as an alternative to marijuana.

Synthetic cannabinoids are man-made mind-altering chemicals, similar to chemicals found in the marijuana plant, according to National Institute on Drug Abuse.

Anyone who has a serious reaction to synthetic cannabinoids should call 911 or go to the emergency department immediately.

The use synthetic cannabinoids became popular a decade ago, and one of the largest outbreaks occurred three years ago.

The substance was first sold in the U.S.in 2008, according to the Centers for Disease Control and Prevention, and poison centers received 7,794 calls from people who took the drug in 2015. It's really just a chemical related to THC - the chemical that gets you high, thrown into some sort of chemical cocktail and sprayed on some grass, then sold as weed. Side effects include hallucinations, psychosis, dizziness, stroke, seizures, kidney failure, heart attack and death, the CDC wrote.

Jerrold Leikin, director of toxicology at NorthShore University HealthSystem, told NBC Chicago that it's likely someone put a blood thinner in this specific batch of spice.

The people who were admitted to the hospital with bleeding eyes and ears admitted to having used synthetic pot, but it is unclear what their source was.

"People have reported purchasing it from various convenience stores, dealers or acquiring it from friends".


SIMILAR ARTICLES

loading...

COMMENTS